Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 352, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 16, 2011, 2:22 AM CDT for Garfield County, Grant County, Oklahoma. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 2:22 AM CDT (07:22 UTC)
- Expired
- Jun 16, 2011, 3:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Garfield County, OK, Grant County, OK
The radar
The Vance AFB radar (KVNX), 46 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 2:30 AM CDT | TSTM WND GST 70 | Kremlin, OK | RESULTED IN POWER OUTAGES IN KREMLIN. |
| Jun 16, 3:05 AM CDT | TSTM WND GST 65 | 1 Sw Medford, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
149
WUUS54 KOUN 160722
SVROUN
OKC047-053-160800-
/O.NEW.KOUN.SV.W.0352.110616T0722Z-110616T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
222 AM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GARFIELD COUNTY IN NORTHERN OKLAHOMA...
GRANT COUNTY IN NORTHERN OKLAHOMA...
* UNTIL 300 AM CDT
* AT 222 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 3 MILES SOUTHWEST OF POND CREEK...MOVING EAST AT 35
MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 70 MPH...
* LOCATIONS IN THE WARNING INCLUDE DEER CREEK...GARBER...HILLSDALE...
HUNTER...JEFFERSON...KREMLIN...LAMONT...MEDFORD...POND CREEK AND
RENFROW.
LAT...LON 3650 9746 3639 9747 3656 9810 3699 9781
3699 9747
TIME...MOT...LOC 0722Z 291DEG 32KT 3664 9783
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:50 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 16, 12:50 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1250 AM CDT THU JUN 16 2011
.AVIATION...
16/06Z TAFS...VFR CONDITIONS WITH INCREASING SOUTHERLY WINDS WILL
PREVAIL AT ALL TERMINALS. AREA OF TSRA NEAR AND NORTHEAST OF KWWR
MAY LINGER WELL INTO THE NIGHT AND WILL GO AHEAD AND INCLUDE A TEMPO
GROUP AT KPNC FROM 08-10Z. DO NOT EXPECT ACTIVITY TO MAKE IT TOWARD
KOKC/KOUN/KCSM...BUT WILL MONITOR AND AMEND IF NEEDED.
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR OKZ004-005-009-010-014>016-021-022-033>038.
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR TXZ083>089.
&&Hazardous weather outlook, Jun 16, 12:05 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1205 AM CDT THU JUN 16 2011
OKZ004>048-050>052-TXZ083>090-161000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 AM CDT THU JUN 16 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...OVERNIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS WILL BE SEEN OVER NORTHWEST OKLAHOMA. THERE
IS A SMALL CHANCE THAT THE STORMS WILL AFFECT WEST-CENTRAL AND
CENTRAL OKLAHOMA LATE TONIGHT.
DISCUSSION...
ISOLATED SEVERE STORMS THAT INITIATED OVER EASTERN COLORADO AND
WESTERN KANSAS LAST EVENING ARE MAINTAINING STRENGTH OR EVEN
BECOMING MORE INTENSE ACROSS NORTHWEST OKLAHOMA. DAMAGING WIND AND
HAIL WILL BE THE MAIN THREATS...ALONG WITH FREQUENT LIGHTNING. AREAS
FROM AROUND WOODWARD AND ALVA...DOWN TOWARD CHEYENNE...CAMARGO...
FAIRVIEW...ENID...AND WATONGA COULD SEE STRONG OR SEVERE STORMS
OVERNIGHT IF THE STORMS MAINTAIN STRENGTH. THE STORMS ARE MOVING
INTO A STRONGLY CAPPED ENVIRONMENT...BUT ELEVATED INSTABILITY AND
MODERATE WIND SHEAR WILL KEEP THE THREAT GOING OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
WITH VERY HOT TEMPERATURES AND A DIFFUSE DRYLINE NEAR WESTERN AND
NORTHERN OKLAHOMA FROM THURSDAY THROUGH THE WEEKEND...AN ISOLATED
THUNDERSTORM OR TWO MAY OCCUR DURING THE LATE AFTERNOON HOURS NEAR
THE DRYLINE. IF ANY STORM CAN DEVELOP...DAMAGING WIND GUSTS WILL BE
POSSIBLE. MORE ORGANIZED THUNDERSTORM ACTIVITY IS EXPECTED NEXT
MONDAY AND TUESDAY...AS ANOTHER COLD FRONT MOVES INTO THE REGION.
SOME OF THESE STORMS...IF THEY OCCUR...WILL LIKELY BE SEVERE.
OTHER HAZARDOUS WEATHER...
FIRES WILL REMAIN A CONCERN IN THOSE AREAS HARDEST HIT BY LONG TERM
DROUGHT...PRIMARILY IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
WINDS WILL BE ESPECIALLY GUSTY THURSDAY THROUGH THE WEEKEND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.In the hours before
Special weather statement, Jun 15, 10:24 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1024 PM CDT WED JUN 15 2011
OKZ004-160400-
HARPER OK-
1024 PM CDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.
AT 1024 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 25 MILES NORTH OF
ROSSTON...MOVING SOUTHEAST AT 25 MPH.
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR STORMS THREATEN YOU.
LAT...LON 3701 9947 3697 9942 3696 9942 3673 10001
3694 10001 3699 10001 3700 9999Local storm report, Jun 15, 11:51 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1151 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM HAIL 12 S BUFFALO 36.66N 99.63W
06/15/2011 E1.75 INCH HARPER OK EMERGENCY MNGR
&&
NORMAN NWSSpecial weather statement, Jun 16, 12:31 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1231 AM CDT THU JUN 16 2011 OKZ005-160600- WOODS OK- 1231 AM CDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY. AT 1229 AM CDT...RADAR INDICATED SEVERAL THUNDERSTORMS EXTENDING FROM NEAR FREEDOM TO 5 MILES NORTH OF CAMP HOUSTON TO WEST OF COLDWATER...KANSAS. THE STORMS WERE MOVING SOUTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. LAT...LON 3699 9862 3662 9894 3699 9939 3700 9911
Local storm report, Jun 16, 12:38 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1238 AM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL 2 SW TANGIER 36.40N 99.56W
06/16/2011 E1.25 INCH WOODWARD OK TRAINED SPOTTER
A TRAINED SPOTTER AND KWTV-9 REPORTED UP TO HALF DOLLAR
SIZE HAIL ON HIGHWAY 412. A LARGE TREE LIMB WAS ALSO
BLOWN DOWN BLOCKING THE WEST BOUND LANE OF HIGHWAY 412.
1230 AM HAIL 1 NE TANGIER 36.43N 99.52W
06/16/2011 E1.00 INCH WOODWARD OK TRAINED SPOTTER
&&
NORMAN NWSSpecial weather statement, Jun 16, 1:54 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
154 AM CDT THU JUN 16 2011
OKZ010-160730-
WOODWARD OK-
154 AM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY.
AT 154 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF MOORELAND...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3661 9900 3651 9904 3640 9923 3652 9941
3660 9934 3660 9929 3665 9929 3669 9927The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:24 PM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Jun 15, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 57 min |
| Jun 15, 11:18 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 57 min |
| Jun 16, 12:06 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 54 min |
| Jun 16, 12:31 AM CDT | Special Weather Statement | OUN | Woods | 29 min |
| Jun 16, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 62 min |
| Jun 16, 1:33 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 57 min |
| Jun 16, 1:42 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 63 min |
| Jun 16, 1:54 AM CDT | Special Weather Statement | OUN | Woodward | 36 min |
| Jun 16, 2:27 AM CDT | Severe Thunderstorm Warning | OUN | Major | 33 min |
| Jun 16, 2:55 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 65 min |
| Jun 16, 3:01 AM CDT | Special Weather Statement | OUN | Major | 14 min |
| Jun 16, 3:33 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 42 min |
| Jun 16, 3:44 AM CDT | Red Flag Warning | OUN | Beckham, Ellis, Greer, Harmon, Harper, Jackson and 2 more | 16 hr |
| Jun 16, 3:48 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 57 min |
| Jun 16, 3:59 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 76 min |
| Jun 16, 4:28 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 47 min |
| Jun 16, 5:01 AM CDT | Special Weather Statement | OUN | Pottawatomie | 44 min |
| Jun 16, 5:16 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 44 min |
| Jun 16, 6:04 AM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| Jun 16, 6:52 AM CDT | Special Weather Statement | OUN | Logan | 38 min |
| Jun 16, 7:21 AM CDT | Special Weather Statement | OUN | Grady | 39 min |
| Jun 16, 8:12 AM CDT | Special Weather Statement | OUN | Caddo | 18 min |
| Jun 16, 10:05 AM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Jun 16, 10:14 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 46 min |
| Jun 16, 2:24 PM CDT | Special Weather Statement | OUN | Kay | 21 min |
| Jun 16, 2:50 PM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Jun 16, 3:54 PM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 24 more | 13 hr |
| Jun 16, 5:27 PM CDT | Special Weather Statement | OUN | Beckham | 18 min |
| Jun 16, 5:46 PM CDT | Special Weather Statement | OUN | Harmon | 29 min |
| Jun 16, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 66 min |
| Jun 16, 6:21 PM CDT | Special Weather Statement | OUN | Beckham | 24 min |
| Jun 16, 6:41 PM CDT | Special Weather Statement | OUN | Beckham | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.